My daughter is on 7.5 mg Zyprexa and it seems to help with her depression. However she is showing the symptoms of weight gain and swollen face hands, feet.etc.. I'm wondering if this will continue or plateau. Will a small decrease in mg make a difference??
Zyprexa and Weight Gain
Does Zyprexa Cause Weight Gain? Weight gain is a common side effect of Zyprexa (olanzapine). Weight gain occurs in up to 26 percent of people taking the ...
This link may answer your question I hope this helps Good Luck and God Bless. Have a great holiday barb
I started out with Prozac 20mg and Zyprexa 2.5 on January 1, 2011. My appetitie went wild and I began to gain weight. Around April my psychiatrist increased it to 5 mg. and it helped my moods better but I didn't notice my appetite increasing that much more. Later on she increased it again to 7.5 and I was told by my doctor and my pharmicist that the mg has nothing to do with increasing the appetite. They were wrong - it does increase as the mg. goes up. Zyprexa is a great mood stabilizer but the weight gain is unbelievable! Since January 1st through June, 2011 I gained 75 lbs. I weaned myself off of it about a month ago. I'm still on the Prozac but we haven't found a new mood stabilizer yet. The ones we've tried I haven't been able to take so my psychiatrist put me on Adderall to keep my mood "up" until we find a mood stabilizer. In answer to your question, I would say a decrease in mg. may make a small difference. But Zyprexa is a mood stabilizer and if its depression she is battling then my question to your doctor is, "Why isn't she on an anti-depressant"?
- Zyprexa Information for Consumers
- Zyprexa Information for Healthcare Professionals (includes dosage details)
- Side Effects of Zyprexa (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 12 Apr 2010 • 3 answers
Posted 29 May 2013 • 2 answers
Posted 23 Oct 2015 • 1 answer
Posted 15 Feb 2016 • 4 answers
Posted 19 Dec 2017 • 2 answers